Table of Contents Author Guidelines Submit a Manuscript
Retracted

This article has been retracted as it is found to contain a substantial amount of material from the paper "Eigenvalue comparisons for boundary value problems for second order difference equations," authored by Jun Ji and Bo Yang and it is published in "Journal of Mathematical Analysis and Applications" in 2006.

Journal of Applied Mathematics
Volume 2012, Article ID 486230, 10 pages
http://dx.doi.org/10.1155/2012/486230
Research Article

Eigenvalue Comparisons for Second-Order Linear Equations with Boundary Value Conditions on Time Scales

School of Mathematical Sciences, University of Jinan, Jinan, Shandong 250022, China

Received 29 January 2012; Revised 22 March 2012; Accepted 22 March 2012

Academic Editor: Kai Diethelm

Copyright © 2012 Chao Zhang and Shurong Sun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. C. Travis, “Comparison of eigenvalues for linear differential equations of order 2n,” Transactions of the American Mathematical Society, vol. 177, pp. 363–374, 1973. View at Google Scholar · View at Zentralblatt MATH
  2. J. M. Davis, P. W. Eloe, and J. Henderson, “Comparison of eigenvalues for discrete Lidstone boundary value problems,” Dynamic Systems and Applications, vol. 8, no. 3-4, pp. 381–388, 1999. View at Google Scholar · View at Zentralblatt MATH
  3. J. Diaz and A. Peterson, “Comparison theorems for a right disfocal eigenvalue problem,” in Inequalities and Applications, vol. 3 of World Scientific Series in Applicable Analysis, pp. 149–177, World Scientific Publishing, River Edge, NJ, USA, 1994. View at Google Scholar · View at Zentralblatt MATH
  4. D. Hankerson and J. Henderson, “Comparison of eigenvalues for n-point boundary value problems for difference equations,” in Differential Equations (Colorado Springs, CO, 1989), vol. 127 of Lecture Notes in Pure and Applied Mathematics, pp. 203–208, Dekker, New York, NY, USA, 1991. View at Google Scholar
  5. D. Hankerson and A. Peterson, “Comparison of eigenvalues for focal point problems for nth order difference equations,” Differential and Integral Equations, vol. 3, no. 2, pp. 363–380, 1990. View at Google Scholar · View at Zentralblatt MATH
  6. D. Hankerson and A. Peterson, “A positivity result applied to difference equations,” Journal of Approximation Theory, vol. 59, no. 1, pp. 76–86, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. D. Hankerson and A. Peterson, “Comparison theorems for eigenvalue problems for nth order differential equations,” Proceedings of the American Mathematical Society, vol. 104, no. 4, pp. 1204–1211, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. J. Henderson and K. R. Prasad, “Comparison of eigenvalues for Lidstone boundary value problems on a measure chain,” Computers & Mathematics with Applications, vol. 38, no. 11-12, pp. 55–62, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. E. R. Kaufmann, “Comparison of eigenvalues for eigenvalue problems of a right disfocal operator,” Panamerican Mathematical Journal, vol. 4, no. 4, pp. 103–124, 1994. View at Google Scholar · View at Zentralblatt MATH
  10. T. Ando, “Majorization, doubly stochastic matrices, and comparison of eigenvalues,” Linear Algebra and its Applications, vol. 118, pp. 163–248, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. C. A. Akemann and N. Weaver, “Minimal upper bounds of commuting operators,” Proceedings of the American Mathematical Society, vol. 124, no. 11, pp. 3469–3476, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. W. Arveson, “On groups of automorphisms of operator algebras,” Journal of Functional Analysis, vol. 15, pp. 217–243, 1974. View at Google Scholar · View at Zentralblatt MATH
  13. T. Kato, “Spectral order and a matrix limit theorem,” Linear and Multilinear Algebra, vol. 8, no. 1, pp. 15–19, 1979/80. View at Publisher · View at Google Scholar
  14. M. P. Olson, “The selfadjoint operators of a von Neumann algebra form a conditionally complete lattice,” Proceedings of the American Mathematical Society, vol. 28, pp. 537–544, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. J. Hamhalter, “Spectral order of operators and range projections,” Journal of Mathematical Analysis and Applications, vol. 331, no. 2, pp. 1122–1134, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. M. Bohner and A. Peterson, Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2001, An introduction with Applications.
  17. V. Lakshmikantham, S. Sivasundaram, and B. Kaymakcalan, Dynamic Systems on Measure Chains, vol. 370 of Mathematics and its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1996.
  18. R. P. Agarwal and M. Bohner, “Basic calculus on time scales and some of its applications,” Results in Mathematics, vol. 35, no. 1-2, pp. 3–22, 1999. View at Google Scholar · View at Zentralblatt MATH
  19. J. Sherman and W. J. Morrison, “Adjustment of an inverse matrix corresponding to a change in one element of a given matrix,” Annals of Mathematical Statistics, vol. 21, pp. 124–127, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, NJ, USA, 1962.